MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSBCHGR
Medical Device Problem Codes Break (1069); Failure to Charge (1085)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The charger's event log was evaluated.There were multiple thermistor error messages at the end of the event log, specifically "red err flash: thermistor reading out range".The analog to digital (a2d) counts recorded by the charger on the thermistor line must fall within a specified range.If values are outside the range, thermistor accuracy cannot be confirmed and an error condition is displayed.Evaluation of the clinical power handle returned under this product event identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as intended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.
 
Event or Problem Description
According to the reporter, prior to a colon surgery, when the handle was connected to the charger, the battery charger illuminated red.The battery charger was checked and it was noted that there was jelly-like liquid at the bottom where was the contact point with the handle.There was burned-out traces were found on the handle contact point and ac connection part of the battery charger.It was also noted that the handle had been blackout.No patient involvement.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key10077618
Report Number1219930-2020-02088
Device Sequence Number19814350
Product Code GDW
UDI-Device Identifier10884521543867
UDI-Public10884521543867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSBCHGR
Device Catalogue NumberSIGSBCHGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2020
Initial Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1